FDA: antibiotic recalled due to visible particles - WSMV Channel 4

FDA: antibiotic recalled due to visible particles

Posted: Updated:

Federal health officials are alerting doctors to the recall of an injectable antibiotic made by B. Braun Medical, due to floating particles found in vials of the drug.

The Food and Drug Administration posted the notice late Tuesday, warning health professionals that the company has recalled lot H3A7444 of its Cefepime for Injection USP and Dextrose Injection USP. Visible particles were found in a sample from the lot, including specs of metal, cotton fiber and hair.

The agency warned that using the drug could result in blood clots causing stroke, heart attack and other catastrophic problems.

The drug was distributed to hospitals, pharmacies and medical suppliers nationwide, according to the agency's release.

Patients experiencing health problems should contact their physician and report all issues to the company at 1-800-854-6851.

Copyright 2013 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.

Powered by WorldNow
WSMV
Powered by WorldNow CNN
All content © 2014, WSMV; Nashville, TN. (A Meredith Corporation Station) and WorldNow. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service.